Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 9, NWS Des Moines, IA

April 27, 20165 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 27, 2016, 5:42 PM CDT for 5 counties in Iowa. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2016, 5:42 PM CDT (22:42 UTC)
Expired
Apr 27, 2016, 6:30 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, IA, Clarke County, IA, Madison County, IA, Ringgold County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 94 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 5:43 PM CDTTORNADO3 Ssw Creston, IATORNADO 1 MILE WEST OF THE CRESTON AIRPORT HEADING TOWARDS CRESTON.
Apr 27, 5:47 PM CDTTORNADO1 Ssw Creston, IATORNADO JUST SOUTH OF CRESTON BUT HAS BECOME RAIN WRAPPED.
Apr 27, 5:51 PM CDTTORNADO3 Nne Creston, IARELAYED REPORT OF A TORNADO NORTH OF CRESTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 2:33 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

750 
WUUS53 KDMX 272242
SVRDMX
IAC001-039-121-159-175-272330-
/O.NEW.KDMX.SV.W.0009.160427T2242Z-160427T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
542 PM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
  WESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  UNION COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN ADAIR COUNTY IN SOUTHWESTERN IOWA...

* UNTIL 630 PM CDT

* AT 542 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHEAST OF CRESTON TO 6 MILES WEST OF SUN
  VALLEY LAKE TO 7 MILES NORTHEAST OF MOUNT AYR...MOVING NORTH AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CRESTON...WINTERSET...MOUNT AYR...SUN VALLEY LAKE...AVENUE OF THE
  SAINTS EVENT CENTER...AFTON...MURRAY...ST. CHARLES...TRURO...LORIMOR...
  DIAGONAL...TINGLEY...EAST PERU...MACKSBURG...ARISPE...SHANNON CITY...
  THAYER...ELLSTON...BEACONSFIELD AND CRESTON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4073 9426 4079 9446 4137 9429 4132 9380
      4114 9378 4090 9396 4090 9401 4082 9402
      4067 9413
TIME...MOT...LOC 2242Z 199DEG 38KT 4094 9426 4086 9419 4076 9412 

HAIL...1.00IN
WIND...60MPH
 
$$

COGIL
3 follow-up statements
714 
WWUS53 KDMX 272258
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
558 PM CDT WED APR 27 2016

IAC159-272308-
/O.CAN.KDMX.SV.W.0009.000000T0000Z-160427T2330Z/
RINGGOLD IA-
558 PM CDT WED APR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RINGGOLD COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4090 9443 4137 9429 4132 9380 4116 9379
      4116 9378 4114 9378 4090 9396
TIME...MOT...LOC 2258Z 196DEG 36KT 4113 9426 4101 9412 4091 9405 

$$

IAC001-039-121-175-272330-
/O.CON.KDMX.SV.W.0009.000000T0000Z-160427T2330Z/
MADISON IA-CLARKE IA-UNION IA-ADAIR IA-
558 PM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN MADISON...WESTERN CLARKE...UNION AND SOUTHEASTERN ADAIR
COUNTIES...

AT 558 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF GREEN VALLEY LAKE TO 13 MILES EAST OF
CRESTON TO 4 MILES NORTH OF SUN VALLEY LAKE...MOVING NORTH AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CRESTON...WINTERSET...AVENUE OF THE SAINTS EVENT CENTER...AFTON...MURRAY...
ST. CHARLES...TRURO...LORIMOR...EAST PERU...MACKSBURG...ARISPE...SHANNON
CITY...THAYER...CRESTON MUNICIPAL AIRPORT AND MURRAY ROADSIDE REST
AREA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 42 AND 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4090 9443 4137 9429 4132 9380 4116 9379
      4116 9378 4114 9378 4090 9396
TIME...MOT...LOC 2258Z 196DEG 36KT 4113 9426 4101 9412 4091 9405 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

COGIL
727 
WWUS53 KDMX 272318
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT WED APR 27 2016

IAC001-039-121-175-272330-
/O.CON.KDMX.SV.W.0009.000000T0000Z-160427T2330Z/
MADISON IA-CLARKE IA-UNION IA-ADAIR IA-
618 PM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN MADISON...WESTERN CLARKE...NORTHEASTERN UNION AND EAST
CENTRAL ADAIR COUNTIES...

AT 618 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF WINTERSET TO 14 MILES SOUTHWEST OF
AVENUE OF THE SAINTS EVENT CENTER TO 9 MILES WEST OF LAKESIDE
CASINO...MOVING NORTH AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINTERSET...AVENUE OF THE SAINTS EVENT CENTER...MURRAY...ST. CHARLES...
TRURO...EAST PERU...MACKSBURG AND MURRAY ROADSIDE REST AREA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 42 AND 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4137 9429 4132 9380 4116 9379 4116 9378
      4114 9378 4090 9396 4090 9401 4113 9403
      4120 9426
TIME...MOT...LOC 2318Z 199DEG 38KT 4131 9418 4119 9404 4109 9397 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

COGIL
302 
WWUS53 KDMX 272326
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT WED APR 27 2016

IAC001-039-121-175-272335-
/O.EXP.KDMX.SV.W.0009.000000T0000Z-160427T2330Z/
MADISON IA-CLARKE IA-UNION IA-ADAIR IA-
626 PM CDT WED APR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON...WESTERN
CLARKE...NORTHEASTERN UNION AND EAST CENTRAL ADAIR COUNTIES WILL
EXPIRE AT 630 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN
IOWA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES .

LAT...LON 4137 9429 4132 9380 4116 9379 4116 9378
      4114 9378 4090 9396 4090 9401 4113 9403
      4120 9426
TIME...MOT...LOC 2324Z 199DEG 38KT 4131 9418 4119 9404 4109 9397 

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:58 PM CDT, 44 minutes earlier.

Area forecast discussion, Apr 27, 4:58 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
458 PM CDT WED APR 27 2016

.UPDATE...
ISSUED AT 458 PM CDT WED APR 27 2016

THE MAIN CONCERN IS STORM OVER EASTERN TAYLOR MOVING NORTH-
NORTHEAST TOWARDS SOUTHEAST ADAMS/SOUTHWEST UNION. THIS STORM IS
IN THE BEST ENVIRONMENT AS THE ENVIRONMENT WEST/NORTHWEST HAS
BEEN CONTAMINATED BY OTHER CONVECTION. EFFECTIVE SHEAR IS 40-50
KNOTS IN THE UNTAPPED ENVIRONMENT AND INSTABILITY IS SUFFICIENT
TO KEEP IT GOING UNTIL SUNSET. THIS STORM IS MOVING INTO 0-1KM
HELICITY OF 150 M2/S2 AND ALONG A GRADIENT OF THE 0-3KM MLCAPE.
ROTATION CONTINUES TO WOBBLE BUT NO REPORTS OF ANY TORNADO OR
FUNNEL CLOUD ATTM. HOWEVER...ENVIRONMENT REMAINS SUITABLE FOR
TORNADIC DEVELOPMENT OVER THE SOUTHERN TWO TIERS OF COUNTIES
THROUGH AT LEAST 01Z TONIGHT.

&&

.SHORT TERM.../TONIGHT/
ISSUED AT 302 PM CDT WED APR 27 2016

LINE OF SURFACE-BASED CONVECTION HAS INITIATED IN THE WARM SECTOR
OVER THE LAST ONE TO TWO HOURS AHEAD OF STACKED UPPER LEVEL LOW
OVER EASTERN NEBRASKA. WARM FRONT IS LIFTING NORTH OUT OF MO AND
INTO SOUTHERN/SW IOWA WITH 15 TO 20 KT EASTERLY FLOW AHEAD OF THE
BOUNDARY. STEEPENING MID-LEVEL LAPSE RATES UNDER THE DRY SLOT WILL
YIELD AROUND 500-1000 J/KG OF SBCAPE IN THE WARM SECTOR FOR STORMS
TO REALIZE...THOUGH THE NARROW CAPE PROFILE SHOULD LIMIT THE
OVERALL HAIL THREAT IN SOUTHERN IOWA. BIGGEST CONCERN WILL BE
TORNADOES IN AND NEAR THE WARM FRONT. INCREASING HELICITY AND
MOISTURE POOLING ALONG THE BOUNDARY WILL PRODUCE A FAVORABLE
TORNADO ENVIRONMENT THIS AFTERNOON INTO THE EARLY EVENING. WARM
FRONT HAS STRUGGLED TO LIFT NORTHWARD THROUGHOUT THE DAY BUT IS
ANTICIPATED TO LIFT AS FAR NORTH AS HWY 34 TO HWY S92 AS THE
SURFACE LOW PIVOTS BETWEEN NOW AND 00Z.

OTHERWISE...THE REMAINDER OF THE CWA WILL REMAIN IN SYNOPTIC
EASTERLY FLOW THROUGH TONIGHT WITH WINDS BACKING MORE TOWARDS THE
NORTHEAST AS THE SURFACE LOW TRACKS INTO SOUTH CENTRAL IOWA
OVERNIGHT. THE SOUTHERN IOWA CONVECTION WILL LIFT NORTHEASTWARD
OVERNIGHT AND GRADUALLY WEAKEN AS IT OUTRUNS THE ELEVATED
INSTABILITY. LOW STRATUS CLOUDS WILL ALSO LINGER IN THE NORTH
OVERNIGHT WITH THE COOL AIR REGIME AND RECENT RAINFALL.

.LONG TERM.../THURSDAY THROUGH WEDNESDAY/
ISSUED AT 302 PM CDT WED APR 27 2016

THE LONG TERM PERIOD WILL CONTINUE THE UNSETTLED WEATHER THEME AS
WELL AS FEATURE BELOW NORMAL TEMPERATURES. ON THURSDAY MORNING THE
UPPER LEVEL LOW AND SURFACE LOW WILL BE OVER THE CWA AND WILL
SLIDE EASTWARD. MOISTURE AND KINEMATIC FORCING WILL BE ENOUGH FOR
PRECIP ESPECIALLY IN THE MORNING...BUT WANING IN THE AFTERNOON AS
BEST FORCING AND MOISTURE SLIDE EAST OF THE CWA. INSTABILITY NOT
EXPECTED TO BE SUFFICIENT FOR THUNDER.

NEXT WX SYSTEM TO AFFECT THE CWA WILL ARRIVE FRIDAY NIGHT INTO
SATURDAY. PV ANOMALY / UPPER LEVEL LOW WILL SLIDE ACROSS THE
ROCKIES. SYSTEM WILL BE SIMILAR IN STRUCTURE TO THE ONE PRESENTLY
AFFECTING THE REGION. LARGE...COHERENT AREA OF KINEMATIC FORCING
AND MOISTURE WILL BRING WIDESPREAD PRECIP TO THE CWA ON SATURDAY.
QUESTION IS IF INSTABILITY WILL ENOUGH FOR THUNDER. ALTHOUGH
INSTABILITY IS MARGINAL FOR THUNDER...DO NOT SEE A COMPELLING
ENOUGH CASE TO REMOVE IT FROM THE GOING FORECAST. MODERATE TO
HEAVY RAINFALL IS EXPECTED...WITH PWAT PERCENTILES AT OR ABOVE THE
90TH PERCENTILE...AND THEIR RESIDENCE TIME WILL BE LONGER THAN
TYPICAL. IN TERMS OF SEVERE POTENTIAL...ECMWF IS SIGNIFICANTLY
FARTHER NORTH THAN THE GFS ON SURFACE FRONT PLACEMENT...WITH THE
ECMWF BRINGING THE SURFACE FRONT INTO FAR SOUTHERN IA AND THE
GFS FARTHER SOUTH IN CENTRAL MO. AS WITH TODAY...LOCATION OF
SURFACE FRONT WILL HAVE AN IMPACT ON SEVERE WEATHER
POTENTIAL...SO SUBSEQUENT MODEL SOLUTIONS WILL HAVE TO BE
MONITORED.

UPPER LEVEL LOW HANGS AROUND THE CWA THROUGH SUNDAY...SLOWLY
MOVING EASTWARD. FORCING AND MOISTURE GRADUALLY DECREASE AS THE
SYSTEM PULLS EAST LATER MONDAY. IN THE WAKE OF MODERATE TO HEAVY
RAINFALL...ALONG WITH RATHER LIGHT FLOW AS THE SURFACE HIGH FILLS
IN BEHIND THE DEPARTING SYSTEM...LOW LEVEL MOISTURE WILL BE AMPLE
THUS FOG POTENTIAL. MODELS THEN DIVERGE FURTHER ON THEIR
SOLUTIONS. GFS SHOWS UPPER LEVEL LOW ACROSS THE ROCKIES EJECTING A
PV ANOMALY / SHORTWAVE...WHILE THE ECMWF HAS A MORE PHASED
APPROACH WITH AN UPPER LEVEL TROF EXTENDING FROM SOUTH CENTRAL
CANADA INTO THE EASTERN ROCKIES BY TUESDAY. REGARDLESS...FORCING
LOOKS TO BE SUFFICIENT FOR AT LEAST SLIGHT CHANCE POPS TOWARD THE
END OF THE PERIOD.

&&

.AVIATION.../FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON/
ISSUED AT 1250 PM CDT WED APR 27 2016

MVFR TO IFR CIGS/VSBYS WITH LOCALIZED LIFR CIGS WILL PERSIST
THROUGH THE AFTERNOON ACROSS MUCH OF CENTRAL IOWA...GRADUALLY
LIFTING DURING PEAK HEATING AND THEN DECREASING OVERNIGHT. RAIN
OVER NORTHERN IOWA WILL LIFT NORTH THIS AFTERNOON WITH ADDITIONAL
SHOWERS AND THUNDERSTORMS DEVELOPING OVER SOUTHERN IOWA AND MOVING
NORTH TONIGHT. WINDS WILL REMAIN FROM THE EAST AT 10 TO 20 KTS
THROUGH THE PERIOD.

&&

.HYDROLOGY...
ISSUED AT 302 PM CDT WED APR 27 2016

HEAVIEST RAIN FELL OVER THE FAR SOUTHWESTERN CWA OVER THE PAST 24
HOURS...WHERE AS MUCH AS 1 TO 1.25 INCHES FELL...WITH A COUPLE
ISOLATED POCKETS OF 1.25 TO 1.5 INCHES. RIVERS IN THOSE AREAS
EXPERIENCED MODERATE TO SIGNIFICANT WITHIN-BANK RISES. EVEN THAT
RAINFALL COMBINED WITH QPF OVER THROUGH THURSDAY...MODERATE TO
HIGH CONFIDENCE EXISTS THAT FLOOD STAGES WILL NOT BE REACHED. NEXT
WX SYSTEM THIS WEEKEND WILL BRING ADDITIONAL MODERATE TO HEAVY
RAIN. ADDITIONAL MODERATE TO SIGNIFICANT WITHIN BANK RISES ARE
AGAIN EXPECTED...AND MAY SEE A COUPLE LOCATIONS REACH MINOR
FLOODING BY LATE THIS COMING WEEKEND INTO EARLY NEXT WEEK. MOST
LIKELY LOCATIONS WOULD BE IN SOUTHERN IOWA...SOUTH OF I-80...WHERE
THE RAINFALL FROM BOTH THE ONGOING AND COMING WEATHER SYSTEMS WILL
SEE THE HIGHEST COMBINED TOTALS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...PODRAZIK
SHORT TERM...SKOW
LONG TERM...ZOGG
AVIATION...SKOW
HYDROLOGY...SMALL/ZOGG
Hazardous weather outlook, Apr 27, 3:32 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
332 PM CDT WED APR 27 2016

IAZ070>073-081>084-092>096-282045-
CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-
332 PM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT. SEVERE THUNDERSTORMS...
INCLUDING ISOLATED TORNADOES...AS WELL AS LARGE HAIL AND DAMAGING
WINDS...ARE POSSIBLE. REFER TO WEATHER.GOV/DESMOINES FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES RETURN ON SATURDAY. THE THREAT OF SEVERE
WEATHER IS LOW. MODERATE TO HEAVY RAIN IS POSSIBLE OVER THE
WEEKEND AND COULD LEAD TO RISES ON LOCAL CREEKS AND STREAMS...
ESPECIALLY ALONG AND WEST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

IAZ044>046-057>062-074-075-085-086-097-282045-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-DAVIS-
332 PM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SOME OF THE STORMS MAY BE STRONG TO SEVERE...WITH HAIL THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES RETURN ON SATURDAY. THE THREAT OF SEVERE
WEATHER IS LOW. MODERATE TO HEAVY RAIN IS POSSIBLE OVER THE
WEEKEND AND COULD LEAD TO RISES ON LOCAL CREEKS AND STREAMS...
ESPECIALLY ALONG AND WEST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THROUGH THIS EVENING.

IAZ004>007-015>017-023>028-033>039-047>050-282045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-
TAMA-
332 PM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES RETURN ON SATURDAY. THE THREAT OF SEVERE
WEATHER IS LOW. MODERATE TO HEAVY RAIN IS POSSIBLE OVER THE
WEEKEND AND COULD LEAD TO RISES ON LOCAL CREEKS AND STREAMS...
ESPECIALLY ALONG AND WEST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ZOGG

In the hours before

Local storm report, Apr 27, 4:38 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
438 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             5 SE BEDFORD            40.62N 94.66W
04/27/2016  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Apr 27, 4:39 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
439 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             5 SE BEDFORD            40.63N 94.64W
04/27/2016  E0.88 INCH       TAYLOR             IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Apr 27, 5:03 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
503 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FUNNEL CLOUD     4 E CONWAY              40.75N 94.55W
04/27/2016                   TAYLOR             IA   TRAINED SPOTTER

            SPOTTER ON HW25 OBSERVING A WEAK ROPE FUNNEL
            CLOUD AND RAPID ROTATION TO THE WEST.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Apr 27, 5:28 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
528 PM CDT WED APR 27 2016

IAZ070-280000-
CASS IA-
528 PM CDT WED APR 27 2016

...ADDITIONAL HEAVY RAINFALL EXPECTED IN SOUTHWESTERN CASS COUNTY...

AT 523 PM CDT...DOPPLER RADAR WAS TRACKING ADDITIONAL THUNDERSTORMS
ENTERING SOUTHWESTERN CASS COUNTY. RAINFALL ESTIMATES OVER THE PAST
FEW HOURS ARE AS HIGH AS 2 TO 3 INCHES...WITH THE HEAVIEST RAIN
OCCURRING BETWEEN GRISWOLD AND GRANT. THE ADDITIONAL THUNDERSTORMS
MAY PRODUCE UP TO ANOTHER INCH OF RAINFALL. PONDING OF WATER CAN BE
EXPECTED ALONG WITH SIGNIFICANT WITHIN-BANK RISES OF SMALLER STREAMS
IN THE AREA OF HEAVIER RAINFALL.

LOCATIONS IMPACTED INCLUDE...
ATLANTIC...GRISWOLD...LEWIS...MARNE...WIOTA...COLD SPRINGS STATE PARK...
GRISWOLD PARK AND ATLANTIC MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL FROM THESE STORMS MAY LEAD TO FLASH FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4146 9515 4145 9488 4116 9489 4116 9516
TIME...MOT...LOC 2227Z 240DEG 49KT 4119 9505

ZOGG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:38 AM CDTSpecial Weather StatementDMXWayne37 min
Apr 27, 7:21 AM CDTRiver Flood WarningDMXTaylor32 hr
Apr 27, 3:57 PM CDTSevere Thunderstorm WarningDMXTaylor48 min
Apr 27, 3:59 PM CDTSevere Thunderstorm WarningDMXCass46 min
Apr 27, 4:38 PM CDTTornado WarningDMXTaylor37 min
Apr 27, 5:14 PM CDTTornado WarningDMXAdams, Ringgold, Taylor, Union34 min
Apr 27, 5:28 PM CDTSpecial Weather StatementDMXCass92 min
Apr 27, 5:45 PM CDTTornado Warning Tornado observedDMXAdair, Madison, Union27 min
Apr 27, 6:17 PM CDTSpecial Weather StatementDMXDecatur28 min
Apr 27, 6:40 PM CDTSpecial Weather StatementDMXClarke35 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.